A patient who had taken an overdose of diphenhydramine hydrochloride showed schizophrenia-like behavior initially which changed to include features of an acute brain syndrome. Throughout, signs of cholinergic hypofunction were evident. The mental state reverted to normal 29 hours after the ingestion.
[Show abstract][Hide abstract] ABSTRACT: A suicidal death is described involving diphenhydramine. Toxicological analysis revealed the following concentration of this
compound: blood, 31.0 mcg/ml; brain, 32.0 mcg/g; urine, 6.4 mcg/ml; gastric [total], 554 mg. Methods for the detection and
quantitation of the drug are described.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.